Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have allergic skin reaction. Turned petechiae on my chins. Suffer burning sensation in legs. applied ice. Having numbness. Help?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I have an allergic skin reaction from working outside 3 weeks ago. I thought it was poison ivy. It disappeared on my arms, but turned into petechiae on my shins. Went to urgent care and he thought it was from shaving irritation. Okay I thought and just watch it. It was disappearing and then it seems I came in contact with a plant which made a red bubbling XXXXXXX I was on my feet all might at a wedding and it reactivated it. Last night my legs were on fire. I iced them and helped with benedryl. I have been having numbness and warm Senstion in legs
Posted Tue, 24 Sep 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 48 minutes later
Brief Answer:
It could be allergic contact dermatitis

Detailed Answer:
Thanks for writing to us.
From the description it seems, you could be having allergic contact dermatitis.
It is characterised by tiny red itchy scaly rashes over body in response to allergen like pollen, medicine, chemical, plant etc.

I would appreciate if you could send us an image of affected area. The same can be done by sending us the images at attachments@healthcaremagic. com and mention attn dr kalpana pathak in subject line or you can upload the pics by licking on upload image icon which is on right side of query page.

In the meanwhile use tablet Benadryl twice in a day and apply steroid cream over the lesions.

Hoping to hear from you soon.
Take care
Above answer was peer-reviewed by
Follow-up: Have allergic skin reaction. Turned petechiae on my chins. Suffer burning sensation in legs. applied ice. Having numbness. Help? 3 hours later
Okay sent over some photos. Seems better, but looks like that petechiae from searching. When I press on stays the same color. Of course I am concerned about the low palette count I have been reading about. I am not tired and appetite is fine. I have some joint pain and tingling for the past year. I also been seen for right rib pain that comes and goes. I had this funky set of symptoms 3 years ago that no you really said much about. I got tested for MS and was negative. I had some red spots biopsy on my finger and came back allergic to sun. I thought no way because I was out in the sun all summer. That did prompt me to go get tested and I am allergic to about everything in every season. I was going to see if all this adds up to fibromyalgia? My sister has it and aunt....could that lead to this skin rash, too?
Answered by Dr. Kalpana Pathak 22 hours later
Brief Answer:
Please read a detailed answer below

Detailed Answer:
Thanks for writing back.
I have seen the attached images. These are actually too small to see the lesions properly but these do not seem to be allergic in nature. Here lies the importance of seeing the lesions for reaching a probable diagnosis.

Now having said this, your previous lesions and red bubbles that appeared due to contact with a plant were allergic.

As far as having fibromyalgia is concerned, none of your symptoms match those of fibromyalgia. These skin concerns are not related to same. Your other symptoms of joint pain, tingling sensation, rib pain do not seem to be associated with skin lesions. For these symptoms you may need to consult an orthopaedician.

As the rashes over your legs do not blanch on pressure and are asymptomatic, these could be petechiae as you thought. Though abnormal or low platelet count leads to petechiae, but the same probably is not the cause in your case. Sometimes prolonged standing or walking or rigorous exercise can induce petechiae( this could be due to prolonged standing and walking as you mentioned in your first post).
So to treat the same, keep your legs in slightly elevated and resting position as much as you can. While working on table, keep a stool below feet.
Take oral vitamin c supplements daily
Apply calamine lotion mixed with mild steroid cream.
Wiith these steps these lesions should disappear soon.

One possibility apart from petechiae that should be ruled out in your case is schamberg disease. It is characterised by asymptomatic red brown non blanching lesions near ankle and legs. But the lesions are more intense and coalesced ( in your case, lesions are few and discrete)

If with above mentioned suggestions the rashes do not disappear, please consult a dermatologist nearby.
Should there be any doubt, please write back. I shall be happy to assist you further.

Take care

Above answer was peer-reviewed by
Follow-up: Have allergic skin reaction. Turned petechiae on my chins. Suffer burning sensation in legs. applied ice. Having numbness. Help? 4 hours later
Could it be folliculitis? Seems like when I use dial soap it helps. My son gets rashes and his doctor a long time ago treated a rash with dial soap. It is fading, but still there.
Answered by Dr. Kalpana Pathak 19 hours later
Brief Answer:
In the image sent doesn't look like folliculitis

Detailed Answer:
Thanks for writing back.
As I said earlier too images attached are not clear enough and from what I could see it doesn't look like folliculitis.

Folliculitis is bacterial infection of hair follicle present as inflammation of follicle causing a red elevated lesion or pustule.So your lesions could be folliculitis if these are elevated red colored lesions as petechiae is a flat lesion.

Dial soap is an antibacterial soap and hence might have helped in your son's case but its use in your case is questionable.
I believe as the lesions are already regressing on own, just keep a watch on the lesions. If these do not resolve in a week's time or the number has been progressing, then XXXXXXX a dermatologist near by.

Also if possible please attach a better resolution and properly sized image as it would help me in giving better clinical advise.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor